A 69-year-old male patient presenting with chest pain and shortness of breath
- 405 Downloads
Haemopericardium secondary to warfarin can occur in patients presenting with pericarditis, coagulopathy or trauma. However, it is extremely rare to occur spontaneously. Usually it presents as circumferential effusion, unlike our patient who presented with a localised haematoma . Haemopericardium is a well-known complication in the early postoperative phase after heart surgery, but in our patient it presented 35 years after aortic valve replacement.
Conflict of interest
Y. Saleh, K. Herzallah, M. Elsayed, S. Elkinany and S. Rayamajhi declare that they have no competing interests.
Transthoracic echocardiogram in modified parasternal short axis view at the level of the great vessels
Transesophageal echocardiogram showing a mass compressing the right atrium
- 1.Al-Jundi W, Rubin N. Cardiac tamponade secondary to haemopericardium in a patient on warfarin. Case Reports 2010;2010:bcr0120102606.Google Scholar
Open Access This article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.